Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 2, NWS Riverton, WY

January 4, 20095 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 4, 2009, 3:49 PM MST for 5 counties in Wyoming. It took effect at Jan 4, 2009, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2009, 3:49 PM MST (22:49 UTC)
In effect from
Jan 4, 2009, 11:00 PM MST
Expired
Jan 5, 2009, 5:00 PM MST
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 042249
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
349 PM MST SUN JAN 4 2009

...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING LATE TONIGHT AND MONDAY...

.THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN
TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING
THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...CODY
FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER
ELEVATIONS OF NATRONA COUNTY LATE TONIGHT THROUGH MONDAY EVENING.

WYZ002-050700-
/O.UPG.KRIW.HW.A.0002.090105T0700Z-090106T0000Z/
/O.NEW.KRIW.HW.W.0002.090105T0600Z-090106T0000Z/
ABSAROKA MOUNTAINS-
349 PM MST SUN JAN 4 2009

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 85 MPH
ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS LATE TONIGHT
THROUGH MONDAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH
HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE
ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY
DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-050700-
/O.NEW.KRIW.HW.W.0002.090105T0600Z-090105T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
349 PM MST SUN JAN 4 2009

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
MONDAY. 

WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS LATE TONIGHT THROUGH
LATE MONDAY MORNING. HOWEVER...WEST SOUTHWEST WINDS ARE EXPECTED
TO BLOW AT 50 MPH WITH POSSIBLE WIND GUSTS TO 80 TO 90 MPH IN THE
COMMUNITY OF CLARK. THE STRONG WIND WILL PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH AND
SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS
THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING
BY DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-050700-
/O.CON.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
349 PM MST SUN JAN 4 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN NATRONA COUNTY. WIND WILL GRADUALLY INCREASE TONIGHT AND EARLY
MONDAY MORNING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA ON MONDAY SHOULD BE PREPARED FOR
VERY STRONG CROSS WIND. THE WATCH AREA INCLUDES CASPER...
EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER
DRIVE AS WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

LIPSON
5 follow-up statements
000 
WWUS75 KRIW 050550
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1050 PM MST SUN JAN 4 2009

...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING LATE TONIGHT
AND MONDAY...

.THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT
MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT
WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA
MOUNTAINS...CODY FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE
RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY LATE TONIGHT THROUGH
MONDAY EVENING.

WYZ002-051100-
/O.CON.KRIW.HW.W.0002.090105T0600Z-090106T0000Z/
ABSAROKA MOUNTAINS-
1050 PM MST SUN JAN 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 85 MPH
ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS LATE TONIGHT
THROUGH MONDAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH
HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE
ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY
DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-051100-
/O.CON.KRIW.HW.W.0002.090105T0600Z-090105T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1050 PM MST SUN JAN 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS LATE TONIGHT THROUGH
LATE MONDAY MORNING. HOWEVER...WEST SOUTHWEST WINDS ARE EXPECTED
TO BLOW AT 50 MPH WITH POSSIBLE WIND GUSTS TO 80 TO 90 MPH IN THE
COMMUNITY OF CLARK. ALSO...STRONG CROSSWIND GUSTS OVER 70 MPH WILL
LIKELY BE ENCOUNTERED ALONG HIGHWAY 120 SOUTH OF CODY AND ALONG
HIGHWAY 14 16 20 GOING EAST OUT OF CODY. THE STRONG WIND WILL
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH
AND SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING
ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE
DEPARTING BY DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-051100-
/O.CON.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1050 PM MST SUN JAN 4 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH
MONDAY AFTERNOON. 

SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN NATRONA COUNTY. WIND WILL GRADUALLY INCREASE TONIGHT AND EARLY
MONDAY MORNING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA ON MONDAY SHOULD BE PREPARED FOR
VERY STRONG CROSS WIND. THE WATCH AREA INCLUDES CASPER...
EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER
DRIVE AS WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 050856
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
156 AM MST MON JAN 5 2009

...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY...

.THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT
MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT
WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA
MOUNTAINS...CODY FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE
RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY TODAY.

WYZ019-020-051800-
/O.UPG.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/
/O.EXB.KRIW.HW.W.0002.090105T1200Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
156 AM MST MON JAN 5 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM
MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE THIS MORNING. THE
WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW
AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE
AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS
WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-051800-
/O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
ABSAROKA MOUNTAINS-
156 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 80 MPH
ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS TODAY. THE STRONG
WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH
HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE
ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY
DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-051800-
/O.CON.KRIW.HW.W.0002.000000T0000Z-090105T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
156 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS THIS MORNING. HOWEVER...WEST
SOUTHWEST WINDS ARE EXPECTED TO BLOW AT 50 MPH WITH POSSIBLE WIND
GUSTS TO 60 TO 70 MPH IN THE COMMUNITY OF CLARK. ALSO...STRONG
CROSSWIND GUSTS OVER 65 MPH WILL LIKELY BE ENCOUNTERED ALONG
HIGHWAY 120 SOUTH OF CODY AND ALONG HIGHWAY 14 16 20 GOING EAST
OUT OF CODY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH
AND SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING
ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE
DEPARTING BY DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 051752
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1052 AM MST MON JAN 5 2009

...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY...

.THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT
MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT
WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA
MOUNTAINS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER
ELEVATIONS OF NATRONA COUNTY TODAY.

WYZ003-051900-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-090105T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1052 AM MST MON JAN 5 2009

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

WINDS ARE NO LONGER EXPECTED TO EXCEED 40 MPH SUSTAINED OR GUST TO
60 MPH...THEREFORE THE HIGH WIND WARNING FOR THE CODY FOOTHILLS
WILL BE ALLOWED TO EXPIRE. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE STILL LIKELY THROUGH THE AFTERNOON.

$$

WYZ002-060000-
/O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
ABSAROKA MOUNTAINS-
1052 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 80 MPH
ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS TODAY. THE STRONG
WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH
HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE
ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY
DIALING 5 1 1.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-060000-
/O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1052 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE TODAY. THE WIND IS
EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE
AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS
WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 052106
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MST MON JAN 5 2009

...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY...

.THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT
MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT
WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA
MOUNTAINS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER
ELEVATIONS OF NATRONA COUNTY TODAY.

WYZ002-052215-
/O.CAN.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
ABSAROKA MOUNTAINS-
206 PM MST MON JAN 5 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED FOR THE ABSAROKA MOUNTAINS AND ARE NOT LONGER
EXPECTED TO REACH 50 MPH SUSTAINED OR GUSTS TO 75 MPH...THEREFORE
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

WYZ019-020-060000-
/O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
206 PM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE TODAY. THE WIND IS
EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITY.

THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY
STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE
AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS
WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 060010
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MST MON JAN 5 2009


WYZ019-020-060115-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
510 PM MST MON JAN 5 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAD SUBSIDED BELOW HIGH WIND THRESHOLDS EARLY THIS EVENING.
THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 4, 2:58 AM MST, 12 hours 51 minutes earlier.

Area forecast discussion, Jan 4, 2:58 AM MST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
258 AM MST SUN JAN 4 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
BONE DRY NORTHWEST FLOW ALOFT KEEPING CLOUDS OUT OF THE WEST AND
ALLOWING SURFACE HEAT TO RADIATE NICELY THIS MORNING. OVERNIGHT
LOWS IN SEVERAL LOCATIONS WEST OF THE DIVIDE HAVE ALREADY DROPPED
TO BETWEEN -20F AND -26F AS OF THIS WRITING. BITTER COLD
TEMPERATURES WILL CONTINUE THROUGH TONIGHT BEFORE STRONG WAA
BEGINS OVER THE WEST EARLY MONDAY MORNING. SURFACE HIGH PRESSURE
ANCHORED OVER THE WYOMING-IDAHO BORDER COMBINED WITH SURFACE
PRESSURE FALLS IN THE LEE OF THE MONTANA ROCKIES THIS AFTERNOON
WILL CREATE BREEZY SOUTHWEST WIND IN THE CODY FOOTHILLS...GREEN
MOUNTAINS...RATTLESNAKE RANGE AND THROUGHOUT NATRONA COUNTY. LOCAL
BLOWING SNOW ACROSS ROADWAYS MAY CAUSE SOME TRAVEL DIFFICULTY
TODAY. BLOWING SNOW WILL BECOME MORE WIDESPREAD THROUGH THE WIND
CORRIDOR FROM JUST NORTHEAST OF ROCK SPRINGS TO CASPER AND IN AND
AROUND THE CODY FOOTHILLS AREA TONIGHT AS THE SURFACE PRESSURE
GRADIENT CONTINUES TO INCREASE.

BY MIDDAY MONDAY...LATEST GFS PROGGING 55-60 KNOTS AT H7 THROUGH THE
WIND CORRIDOR. SOUTHWEST WIND IN THE 40 TO 50 MPH RANGE WITH GUSTS
TO 65 MPH IS POSSIBLE FROM JUST NORTHEAST OF ROCK SPRING NORTHEAST
TO CASPER. HIGH WIND IN THE EASTERN ABSAROKA MOUNTAINS IS ALSO
POSSIBLE MONDAY MORNING WITH SOME STRONG SOUTHWEST WIND GUSTS
EXPECTED IN THE CODY FOOTHILLS. THE CRITICAL LAYER PRESENT IN THE
NAM12 AND GFS40 SOLUTIONS OVER THE EASTERN CREST OF THE ABSAROKA
MOUNTAINS WILL LIKELY LEAD TO HIGH WIND ALONG THE CHIEF JOSEPH
HIGHWAY. WILL ISSUE A HIGH WIND WATCH FOR ZONES 2...19...AND 20.
DAY SHIFT CAN TAKE ANOTHER LOOK AT THE CODY FOOTHILLS HIGH WIND
POTENTIAL BUT FOR NOW HIGH WIND DOES NOT APPEAR FAVORABLE WITH
PROGGED UPPER LEVEL WIND FLOW AND SURFACE GRADIENT ORIENTATION.

WEST OF THE DIVIDE...SNOW RETURNS IN EARNEST MONDAY MORNING AS
ISENTROPIC UPGLIDE COMBINES WITH PLENTIFUL PACIFIC MOISTURE.
MASSIVE AREA OF WAA CLOUDS CURRENTLY POISED OFF THE PACIFIC
NORTHWEST COAST EARLY THIS MORNING. GLOBAL MODEL SOLUTIONS IN GOOD
AGREEMENT WITH ONE ANOTHER BRINGING IN WIDESPREAD LIGHT TO MODERATE
SNOWFALL ALONG AND WEST OF THE DIVIDE MONDAY FORENOON. WAA AND
ASSOCIATED ISENTROPIC ASCENT COME TO A GRADUAL END AS H5 TROUGH
MOVES SOUTHEASTWARD THROUGH THE STATE MONDAY NIGHT. ANTICIPATING
ADVISORY AMOUNTS GIVEN THE RELATIVELY SHORT WAA DURATION. 145KT
NORTHWEST JET NOSES INTO WESTERN WYOMING TUESDAY MORNING AND
HELPS TO KEEP OROGRAPHIC SNOWS GOING OVER THE MOUNTAINS THROUGH
TUESDAY NIGHT. INCREASED PRECIPITATION CHANCES OVER THE EASTERN
BIG HORN BASIN AND BIG HORN MOUNTAINS TUESDAY NIGHT AS THESE AREAS
FAVORED IN THIS TYPE OF UPPER LEVEL FLOW.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

WARM ADVECTION PRECIP PATTERN FOR THE NORTHWEST WY MOUNTAINS AS
WELL AS THE NORTHERN BIGHORN MOUNTAINS WED INTO WED NIGHT. FAR
WEST VALLEYS ALSO TO SEE SOME SNOW WITH THIS PATTERN. NEXT TROUGH
CRUISES INTO THE REGION FOR THURSDAY INTO THURSDAY NIGHT. HAVE
RAISED THE PRECIP CHANCES ACCORDINGLY FROM WEST TO EAST AS THE
SYSTEM MOVES THROUGH THE ROCKIES. EXPECT BREEZY TO WINDY WEATHER
WITH THIS TROUGH PASSAGE. DRYING TREND ON FRIDAY WITH LINGERING
LIGHT SNOW IN THE MOUNTAINS MOST OF THE DAY. GFS AND ECMWF MODELS
FORECAST A FEW FAST MOVING WEAK WEATHER SYSTEMS IN A NW FLOW ALOFT
SATURDAY AND SUNDAY. FOR NOW KEEPING LOW CHANCE OF LIGHT SNOW IN
THE MOUNTAINS BOTH DAYS WITH DRY WEATHER ELSEWHERE. AS FOR TEMPS...
MILDER HIGHS WED WITH LITTLE CHANGE ON THURS EXCEPT FOR SOME
COOLING IN THE WEST AS THE FRONT MOVES INTO THERE BY MIDDAY THURS.
COOLER HIGHS ALL AREAS FRI...THEN SLIGHTLY WARMER NEXT SAT AND SUN.

&&

.AVIATION...
VFR CONDITIONS UNDER CLEAR SKIES WILL PREVAIL OVER THE AREA TODAY
WITH SOME MORNING FOG IN THE LOWER RIVER VALLEYS. SOUTHWEST WIND
WILL INCREASE BETWEEN RKS-KCPR 18Z-06Z.  WINDS WILL INCREASE AT
MOUNTAIN TOP LEVEL 06Z-12Z MONDAY WHERE AREAS OF LLWS WILL BE
ENCOUNTERED VCNTY KCOD.

&&

.FIRE WEATHER...
BITTER COLD TEMPERATURES UNDER SUNNY SKY ARE EXPECTED THROUGHOUT THE
DISTRICT TODAY. SOUTHWEST WIND WILL BE ON THE INCREASE THROUGH THE
ABSAROKA MOUNTAINS...GREEN MOUNTAINS...RATTLESNAKE RANGE AND
NATRONA COUNTY TONIGHT. HIGH WIND IS LIKELY IN THESE AREAS MONDAY.
WIDESPREAD SNOW WILL RETURN TO THE WESTERN MOUNTAINS MONDAY MORNING
AND CONTINUE THROUGH AT LEAST TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
WYZ002.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
WYZ019-020.

&&

SHORT TERM...CHURCH
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...CHURCH
Hazardous weather outlook, Jan 4, 4:00 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MST SUN JAN 4 2009

WYZ001>020-022>030-051200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MST SUN JAN 4 2009

...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS EARLY MONDAY MORNING
THROUGH AFTERNOON...

...HIGH WIND WATCH FOR THE GREEN/RATTLESNAKE MOUNTAINS AND THE LOWER
ELEVATIONS OF NATRONA COUNTY MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST TO SOUTHWEST WIND WILL RETURN TO PORTIONS OF CENTRAL
WYOMING MONDAY. PLEASE SEE CYSNPWRIW FOR HIGH WIND POTENTIAL DETAILS.
ANOTHER STORM SYSTEM WILL BRING A GOOD CHANCE OF WIDESPREAD
ACCUMULATION SNOW TO THE WESTERN MOUNTAINS ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HIGH WIND AND SNOW ACCUMULATIONS ON
MONDAY. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:59 AM MSTHigh Wind WatchRIWFremont, Hot Springs, Natrona, Park, Sweetwater24 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.